question-icon

What causes severe joint pain after chemo and radiation therapy for cervical cancer?

default
Posted on Wed, 18 Mar 2015
Question: extreme joint pain following chemo and radiation nearly a year ago for cervical cancer. blood test are all normal. No showing off lupus, arthritis, ..or anything... only levels of inflammation. I did some physical therapy, but they released me because I don't have an actual diagnosis. sometimes feel like no one believes me. what could cause this?
doctor
Answered by Dr. Monish De (4 hours later)
Brief Answer:
osteoporosis.

Detailed Answer:
Hi

Extreme joint pain following chemotherapy and radiation is caused by thinning of the bones which is called osteoporosis.

I will advise you to avoid tobacco products, eat foods which are rich in calcium and vitamin D, do regular physical activity and limit the amount of alcohol you drink.

You need to do a bone mineral density (BMD) test which measures how much calcium and other types of minerals are present in your bones to confirm osteoporosis.

For extreme joint pain you can apply buprenorphine transdermal 5 mg patch locally.

You can apply one patch to a dry non-irritated non hairy area of your skin on your upper body such as your chest, upper back, or the outside of your arms.

Leave it in place for seven days and then remove it and replace it with a new patch but apply the replacement patch to a different area of skin on your upper body.

Avoid using the area from where you have removed the patch for at least three weeks. Continue to replace your patches once a week, on the same day of the week.

You need a doctors prescription for the patch.

Regards

DR DE


Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
Answered by
Dr.
Dr. Monish De

Oncologist

Practicing since :2004

Answered : 2233 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe joint pain after chemo and radiation therapy for cervical cancer?

Brief Answer: osteoporosis. Detailed Answer: Hi Extreme joint pain following chemotherapy and radiation is caused by thinning of the bones which is called osteoporosis. I will advise you to avoid tobacco products, eat foods which are rich in calcium and vitamin D, do regular physical activity and limit the amount of alcohol you drink. You need to do a bone mineral density (BMD) test which measures how much calcium and other types of minerals are present in your bones to confirm osteoporosis. For extreme joint pain you can apply buprenorphine transdermal 5 mg patch locally. You can apply one patch to a dry non-irritated non hairy area of your skin on your upper body such as your chest, upper back, or the outside of your arms. Leave it in place for seven days and then remove it and replace it with a new patch but apply the replacement patch to a different area of skin on your upper body. Avoid using the area from where you have removed the patch for at least three weeks. Continue to replace your patches once a week, on the same day of the week. You need a doctors prescription for the patch. Regards DR DE